Washington, 2006High Wind in Washington, April 29, 2006
April 29, 2006 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 29, 1:17 PM PST, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 29, 1:17 PM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PDT SAT APR 29 2006
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...A FRONT IS MOVING
ONSHORE AT THIS TIME. THE SUPPORTING UPPER LEVEL TROUGH IS OFFSHORE.
CUMULUS HAS DEVELOPED OVER MOST OF EASTERN WASHINGTON AND OREGON
WITH THE MOST DEVELOPMENT OVER EASTERN OREGON. THUNDERSTORMS HAVE
DEVELOPED IN THE UNSTABLE AIR AHEAD OF THE FRONT FROM SOUTHEAST
DESCHUTES COUNTY TO GRANT TO SOUTHERN UNION COUNTY. DUE TO
INSTABILITY...INCREASING VORTICITY...AFTERNOON HEATING...AND LIFT
FROM THE FRONT THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER CENTRAL
OREGON...LOWER COLUMBIA BASIN AND FOOTHILLS. PRESSURE GRADIENTS HAVE
INCREASED ACROSS KITTITAS VALLEY AND COLUMBIA RIVER GORGE RESULTING
IN BREEZY TO WINDY CONDITIONS. EXPECT WINDS TO INCREASE ACROSS THE
LOWER COLUMBIA BASIN AND FOOTHILLS AS WELL AS THE FRONT MOVES
THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR THE KITTITAS
VALLEY AND COLUMBIA RIVER GORGE UNTIL 8 PM. DRY AIR WILL MOVE IN
BEHIND THE FRONT LATE TONIGHT. A RIDGE WILL BE OVER THE PACIFIC
NORTHWEST SUNDAY WITH MOST SUNNY SKIES AND LIGHT WINDS. A DRY FRONT
WILL MOVE THROUGH MONDAY. MOST OF THE LIFT AND MOISTURE WILL REMAIN
IN NORTHERN WASHINGTON AND CANADA...SO ONLY EXPECT INCREASING WINDS
WITH THIS SYSTEM. RIDGING WILL RETURN MONDAY NIGHT. COONFIELD
.LONG TERM...TUESDAY THROUGH SATURDAY...THE UPPER RIDGE WILL BUILD
AND STRENGTHEN OVER THE REGION TUESDAY AND WEDNESDAY...THEN
GRADUALLY SHIFT EAST FRIDAY AND SATURDAY. AS A RESULT EXPECT DRY
CONDITIONS TO PERSIST WITH TEMPERATURES WARMING TUESDAY THROUGH
THURSDAY. WITH THE RIDGE AXIS PROBABLY OVER IDAHO BY SATURDAY...
COULD SEE A BIT OF A COOL DOWN THAT DAY DUE TO A POSSIBLE MARINE
PUSH. INSTABILITY INCREASES LATE FRIDAY AND SATURDAY...BUT IT IS TOO
EARLY IN THE FORECAST PERIOD TO MENTION CONVECTION...THOUGH DID
NUDGE POPS TO THE 10-14 PERCENT RANGE OVER THE MOUNTAINS SATURDAY.
90
&&
.AVIATION...THE MARINE PUSH CONTINUES TO MOVE INTO THE INTERIOR
NORTHWEST THIS AFTERNOON...AND A COLD FRONT IS STILL EXPECTED THIS
EVENING. SOME SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH THESE
SYSTEMS WILL CONTINUE INTO EARLY EVENING...ESPECIALLY NEAR SITES
KALW AND KPDT. SUBSIDENT WEST FLOW AT KDLS SHOULD KEEP SHOWERS AND
THUNDERSTORMS FROM THIS SITE. BREEZY WINDS WILL DEVELOP AT ALL SITES
BY OR SHORTLY AFTER 23 UTC...WHILE STRONGER WINDS SUSTAINED BETWEEN
20 AND 25 KTS WILL CONTINUE AT KDLS. WINDS WILL GRADUALLY DECREASE
AFTER MIDNIGHT. SKIES WILL BE VFR...THOUGH THUNDERSTORMS MAY BRIEFLY
LOWER CEILINGS AND VISIBILITIES TO THE MVFR RANGE. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 40 65 41 61 / 40 0 0 10
ALW 45 68 42 64 / 40 0 0 10
PSC 38 70 36 70 / 30 0 0 10
YKM 34 68 34 66 / 20 0 0 10
HRI 40 70 39 69 / 30 0 0 10
ELN 38 63 38 57 / 20 0 0 10
RDM 25 68 28 61 / 20 0 0 10
LGD 42 65 32 61 / 50 0 0 10
5J0 34 68 33 67 / 40 0 0 10
DLS 42 68 42 63 / 20 0 0 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ041.
WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ026.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ024.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/90/90Hazardous weather outlook, Apr 29, 3:05 PM PST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
405 PM PDT SAT APR 29 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-301200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
405 PM PDT SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, KITTITAS VALLEY, YAKIMA
VALLEY
STRONG WIND
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
EASTERN COLUMBIA RIVER GORGE OF OREGON
A COLD FRONT WILL CROSS THE REGION TONIGHT. AHEAD OF THE COLD
FRONT...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
THE EARLY EVENING HOURS ACROSS MUCH OF INTERIOR WASHINGTON
AND OREGON. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS. BEHIND THE FRONT...WEST WINDS WILL INCREASE...ESPECIALLY
ACROSS THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. FOR MORE
INFORMATION REGARDING THE WINDS...REFER TO THE WIND ADVISORY
/WWUS76 KPDT PDXNPWPDT/.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE TROUGH WILL MOVE OUT OF THE REGION LEAVING MILD AND DRY
WEATHER FOR THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.High Wind, Yakima Valley
- When
- April 29, 4:00 PM PST to 7:00 PM PST
- Where
- Yakima Valley forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 46.457, -120.739 (the zone’s center; the record gives no point)
Wind gusts to over 50 mph downed power lines in portions of Yakima, Sunnyside and Grandview.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499443.